Alert archive / Colorado / Winter Storm Watches in 2012

Winter Storm Watch 15, NWS Pueblo, CO

December 12, 2012Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm watch at Dec 12, 2012, 3:39 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Dec 14, 2012, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 12, 2012, 3:39 PM MST (22:39 UTC)
In effect from
Dec 14, 2012, 2:00 AM MST
Expired
Dec 13, 2012, 3:25 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS45 KPUB 122239
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MST WED DEC 12 2012

COZ067-068-130500-
/O.NEW.KPUB.WS.A.0015.121214T0900Z-121215T0900Z/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
339 PM MST WED DEC 12 2012

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE
FRIDAY NIGHT. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS AND THE ADJACENT UPPER
  RIO GRANDE RIVER VALLEY.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK
  NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH
  LATE FRIDAY NIGHT.

* SNOW ACCUMULATION...10 TO 20 INCHES WITH LOCALLY HIGHER AMOUNTS
  ALONG THE SAN JUAN CREST.

* WIND...GENERALLY SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS.

* IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE SAN JUAN MOUNTAINS
  DUE TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW...POOR
  VISIBILITIES AND ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
2 follow-up statements
853 
WWUS45 KPUB 130439
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
939 PM MST WED DEC 12 2012

COZ067-068-131100-
/O.CON.KPUB.WS.A.0015.121214T0900Z-121215T0900Z/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
939 PM MST WED DEC 12 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS AND THE ADJACENT 
  UPPER RIO GRANDE RIVER VALLEY. 

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK 
  NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH 
  LATE FRIDAY NIGHT. 

* SNOW ACCUMULATION...10 TO 20 INCHES WITH LOCALLY HIGHER 
  AMOUNTS ALONG THE SAN JUAN CREST. 

* WIND...GENERALLY SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER 
  GUSTS.

* IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE SAN JUAN 
  MOUNTAINS DUE TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW...
  POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
680 
WWUS45 KPUB 131025
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
325 AM MST THU DEC 13 2012

COZ067-068-131630-
/O.UPG.KPUB.WS.A.0015.121214T0900Z-121215T0900Z/
/O.NEW.KPUB.WS.W.0011.121214T0900Z-121215T0900Z/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
325 AM MST THU DEC 13 2012

...WINTER STORM WARNING IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS AND THE ADJACENT 
  UPPER RIO GRANDE RIVER VALLEY. 

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK 
  NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH 
  LATE FRIDAY NIGHT. 

* SNOW ACCUMULATION...10 TO 20 INCHES WITH LOCALLY HIGHER AMOUNTS
  ALONG THE SAN JUAN CREST. SNOWFALL IN THE RIO GRANDE VALLEY WILL
  GENERALLY BE 4 TO 8 INCHES. 

* WIND...GENERALLY SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40
  MPH AT HIGHER ELEVATIONS.

* IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE SAN JUAN MOUNTAINS
  DUE TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW... POOR
  VISIBILITIES AND ICY...SNOW COVERED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ066-131630-
/O.NEW.KPUB.WS.W.0011.121214T0900Z-121215T0900Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
325 AM MST THU DEC 13 2012

...WINTER STORM WARNING IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST
SATURDAY.

* LOCATION...THE LA GARITA MOUNTAINS


* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK 
  NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH 
  LATE FRIDAY NIGHT. 

* SNOW ACCUMULATION...6 OT 14 INCHES. THE HEAVIEST SNOW WILL FALL
  ALONG THE LA GARITA RANGE.  

* WIND...GENERALLY SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40
  MPH AT HIGHER ELEVATIONS.

* IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE LA GARITA MOUNTAINS DUE
  TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW... POOR
  VISIBILITIES AND ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-073-075-131630-
/O.NEW.KPUB.WW.Y.0028.121214T0900Z-121215T0900Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
BLANCA PEAK...SPANISH PEAKS
325 AM MST THU DEC 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 2 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2
AM MST SATURDAY.

* LOCATION...THE SAWATCH RANGE AND THE SANGRE DE CRISTO RANGE.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL TRACK 
  NORTHEAST ACROSS THE SAN JUANS LATE THURSDAY NIGHT THROUGH 
  LATE FRIDAY NIGHT. 

* SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCAL AMOUNTS TO 10
  INCHES. THE HEAVIEST SNOW OVER THE SANGRE DE CRISTO MOUNTAINS
  WILL OCCUR DURING THE DAY ON FRIDAY. OVER THE SAWATCH
  RANGE...THE HEAVIEST SNOW WILL FALL LATER IN THE AFTERNOON AND
  EVENING. 

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. 

* IMPACT...TRAVEL WILL BE HAZARDOUS ACROSS THE LA GARITA MOUNTAINS DUE
  TO A COMBINATION OF HEAVY SNOW...BLOWING SNOW... POOR
  VISIBILITIES AND ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

HODANISH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 12, 10:30 AM MST, 5 hours 9 minutes earlier.

Area forecast discussion, Dec 12, 10:30 AM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1030 AM MST WED DEC 12 2012

.AVIATION...

BUILDING HIGH PRESSURE WILL RESULT IN VFR CONDITIONS ACROSS THE
FLIGHT AREA THROUGH TONIGHT.  THIS INCLUDES KCOS...KPUB AND KALS
TAF SITES. LW

&&

.PREV DISCUSSION... /ISSUED 411 AM MST WED DEC 12 2012/

SHORT TERM...

(TODAY AND TONIGHT)

AS DRY ZONAL TO SOUTHWESTERLY FLOW ALOFT DEVELOPS OVER THE FORECAST
DISTRICT...ANTICIPATE THAT SOUTHERN COLORADO WILL ENJOY A DRY AND
WARMER DAY...WHEN COMPARED TO PREVIOUS FEW DAYS.

PRIMARY SHORT-TERM METEOROLOGICAL CHALLENGES APPEARS TO BE
TEMPERATURES AS WELL AS SOME LOCALIZED HIGHER TERRAIN GUSTY WINDS.
CWFA CURRENTLY GRACED BY DRY CONDITIONS UNDER MOSTLY CLEAR
SKIES...EARLY MORNING TEMPERATURES HOVERING WITHIN A CATEGORY OR SO
OF MID-DECEMBER CLIMATOLOGICAL AVERAGES AND SOME PRIMARILY HIGHER
TERRAIN GUSTY WINDS.

RECENT NEAR-RANGE COMPUTER SIMULATIONS INDICATE THAT THE DRY ZONAL
UPPER FLOW OF TODAY TURNS SOUTHWESTERLY TONIGHT IN ADVANCE OF A
STORM SYSTEM DEVELOPING OVER CALIFORNIA.  FOR SENSIBLE
WEATHER...THIS MEANS THAT DRY CONDITIONS WILL BE NOTED OVER THE
FORECAST DISTRICT TODAY AND TONIGHT IN COMBINATION WITH WARMER
TEMPERATURES.

MAXIMUM TEMPERATURES TODAY ARE PROJECTED TO RUN SOME 10F TO 15F
HIGHER OVER EASTERN SECTIONS OF THE CWFA TODAY...WHILE WESTERN
SECTIONS SHOULD NOTE SOME 5F TO 10F OF WARMING TODAY. FINALLY
..LOW-GRADE GRADIENT WINDS ARE ANTICIPATED OVER LOWER ELEVATION
SITES TODAY...ALTHOUGH LOCALIZED GUSTY WINDS AROUND 50 MPH AT
TIMES OVER HIGHER TERRAIN LOCATIONS WILL BE POSSIBLE DURING THE
SHORT TERM.

LONG TERM...

(THU - TUE)

..BENEFICIAL MOUNTAIN SNOWS FROM FRIDAY INTO MONDAY...

WE WILL BE IN AN ACTIVE WX PATTERN FROM FRIDAY INTO MONDAY ACROSS
THE REGION. THE SAN JUANS WILL BE THE BIG WINNER WRT SNOWFALL
AMOUNTS FRI WITH THE CENTRAL MOUNTAINS GETTING THEIR FAIR SHARE
SUNDAY INTO EARLY MONDAY. 1-2 FEET OF SNOW IS POSSIBLE.

THURSDAY WILL BE DRY ACROSS THE REGION. SOUTHWEST FLOW IN ADVANCE OF
A STRONG PACIFIC WX SYSTEM WILL BRING MILD TEMPERATURES TO THE
REGION ON THIS DAY. EXPECT HIGHS IN THE 50S TO L60S PLAINS WITH 40S
VALLEYS.

FRIDAY...

SNOW WILL PICK UP TOWARDS SUNRISE ACROSS THE SAN JUANS AND
WILL LIKELY BECOME HEAVY DURING THE DAY FRIDAY. A FAVORABLE
OROGRAPHIC PATTERN FOR HEAVY SNOW WILL SET UP AS SOUTH TO SOUTHWEST
WINDS OF 30 TO 40 MPH IMPINGE ON THE SOUTHWEST SLOPES. THIS FLOW
COMBINED WITH GOOD LAPSE RATES AND FAVORABLE DIVERGENCE ALOFT SHOULD
ALLOW FOR SOME GOOD ACCUMULATIONS.

OVER THE REMAINDER OF THE MOUNTAINS...SNOWFALL WILL BE LESS. THE
CENTRAL MOUNTAINS WILL START TO SEE SOME ACCUMS ONCE THE TROUGH AXIS
MOVES ACROSS LATER FRIDAY AND FLOW SHIFTS TO A MORE WESTERLY THEN
WEST-NORTHWESTERLY DIRECTION. SOME SNOW WILL ALSO AFFECT THE HIGHER
TOPS OF THE SANGRES.

THE SAN LUIS VALLEY WILL ALSO SEE SOME SNOW ON THIS DAY. ITS STILL A
LITTLE EARLY TO TELL HOW MUCH THE VALLEY FLOOR WILL GET...BUT A FEW
INCHES ARE NOT OUT OF THE QUESTION. IT WILL ALL DEPEND ON HOW
CLOSED-OFF THE LOW WILL BE (AND HOW MUCH LOWER LEVEL SOUTHERLY FLOW
GETS INTO THE VALLEY). AS STATED LAST NIGHT AROUND THIS TIME...THE
MODELS TYPICALLY WEAKEN THESE SYSTEMS TOO QUICKLY AND I THINK THE
LOW WILL COME ACROSS MORE "CLOSED OFF" THEN WHAT THE EARLIER RUNS HAVE
SHOWN. THE LATEST 06Z GFS IS COMING IN MORE "CLOSED-OFF" WITH THE
LOW.

THE PLAINS WILL LIKELY SEE SOME SHOWERS FRIDAY AND FRIDAY EVENING
WITH THIS SYSTEM.

SATURDAY...

WE WILL LIKELY SEE A BREAK IN THE ACTION DURING THE EARLY PART OF
SATURDAY BUT THIS BREAK WILL BE BRIEF. THE NEXT TROUGH WILL START TO
AFFECT THE REGION LATE SATURDAY NIGHT INTO SUNDAY...BRINGING MORE
SNOW THE THE CONTDVD REGION. SEVERAL MORE INCHES OF SNOW WILL LIKELY
OCCUR.

SUNDAY INTO EARLY MONDAY...

DURING THIS TIME PERIOD THE "CENTRAL MOUNTAIN SNOW MACHINE" SHOULD
CRANK UP AS FAIRLY STRONG NORTHWEST FLOW WITH PLENTY OF MOISTURE
AFFECT THE C MTN REGION. I WOULD NOT BE SURPRISED TO SEE AT LEAST A
GOOD 36 HOURS OF STEADY SNOW FOR THIS REGION FROM SAT NITE INTO
MONDAY MORNING AS FAVORABLE OROGRAPHICS AND LAPSE RATES MOVE
ACROSS THE MTNS. THE SNOW WILL DECREASE LATER MONDAY AS RIDGING
BUILDS OVER THE REGION AND DRIER AIR MOVES IN.

THE WX MONDAY ACROSS THE PLAINS ON MONDAY WILL BE RAW WITH
WINDY...COLD AND SOME SNOW SHOWERS POSSIBLE.

TUE SHOULD BE DRY WITH WARMING TEMPS.

MORE ACTIVE WX WILL AFFECT THE REGION LATER IN THE WEEK. \/34

AVIATION...

OTHER THAN SOME LOCALIZED AREAS OF FZFG IN THE VICINITY OF KALS
THROUGH APPROXIMATELY 16Z THIS MORNING...EXPECT THAT THE KALS...KCOS
AND KPUB TAF SITES WILL EXPERIENCE VFR CONDITIONS THROUGH TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/50
Hazardous weather outlook, Dec 12, 10:36 AM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1036 AM MST WED DEC 12 2012

COZ058>089-093>099-131745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1036 AM MST WED DEC 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF PACIFIC STORMS WILL AFFECT THE REGION ALONG THE
CONTINENTAL DIVIDE FROM FRIDAY MORNING THROUGH MONDAY MORNING.
HEAVY SNOW WILL AFFECT THE SAN JUAN MOUNTAIN REGION ON FRIDAY AND
SATURDAY...WHILE HEAVY SNOW WILL AFFECT THE CENTRAL MOUNTAIN
REGION SATURDAY NIGHT THROUGH MONDAY MORNING. OVER ONE FOOT OF
SNOW IS EXPECTED ALONG THE CONTINENTAL DIVIDE DURING THIS TIME
PERIOD.

SNOW WILL ALSO AFFECT THE OTHER MOUNTAINS IN SOUTHERN COLORADO
DURING THE FRIDAY THROUGH MONDAY TIME FRAME...BUT SNOWFALL TOTALS
WILL BE MUCH LESS. SOME SNOW SHOWERS WITH LOCAL LIGHT ACCUMULATIONS
WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

44/50

Nearby

Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.